2012, 32(1): 41-56. doi: 10.3934/dcds.2012.32.41

Transversal intersections of invariant manifolds of NMS flows on $S^{3}$

1. 

IMAC - Instituto Universitario de Matemáticas y Aplicaciones de Castellón, Departamento de Matemáticas, Universitat Jaume I. Castellón, Spain, Spain

Received  July 2010 Revised  June 2011 Published  September 2011

In this paper NMS flows on $S^{3}$ with a round handle decomposition made up of connected sum of tori are considered. We describe these flows from the corresponding filtrations and obtain conditions for the existence of transversal intersections of invariant manifolds of saddle orbits.
    Moreover, we build the phase portrait for each case in order to obtain a complete description of the flow and to visualize how invariant manifolds of saddles intersect.
Citation: B. Campos, P. Vindel. Transversal intersections of invariant manifolds of NMS flows on $S^{3}$. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 41-56. doi: 10.3934/dcds.2012.32.41
References:
[1]

D. Asimov, Round handles and non-singular Morse-Smale flows,, Annals of Mathematics, 102 (1975), 41. doi: 10.2307/1970972.

[2]

B. Campos, J. Martínez Alfaro and P. Vindel, Bifurcations of links of periodic orbits in non-singular Morse-Smale systems on $S^{3}$,, Nonlinearity, 10 (1997), 1339. doi: 10.1088/0951-7715/10/5/018.

[3]

B. Campos and P. Vindel, Non equivalence of NMS flows on $S^{3}$,, to be published in Acta Mathematica Bohemica., ().

[4]

B. Campos and P. Vindel, NMS flows on $S^{3}$ with no heteroclinic trajectories connecting saddle orbits,, to appear., ().

[5]

J. W. Morgan, Non-singular Morse-Smale flows on 3-dimensional manifolds,, Topology, 18 (1979), 41. doi: 10.1016/0040-9383(79)90013-2.

[6]

L. P. Shilnikov, A. L. Shilnikov, D. V. Turaev and L. O. Chua, Methods of qualitative theory in nonlinear dynamics, Part II,, World Scientific. Series on Nonlinear Science, 5 (1998), 393.

[7]

M. Wada, Closed orbits of non-singular Morse-Smale flows on $S^{3}$,, J. Math. Soc. Japan, 41 (1989), 405. doi: 10.2969/jmsj/04130405.

[8]

K. Yano, The homotopy class of non-singular Morse-Smale vector fields on 3-manifolds,, Invent. Math., 80 (1985), 435. doi: 10.1007/BF01388724.

show all references

References:
[1]

D. Asimov, Round handles and non-singular Morse-Smale flows,, Annals of Mathematics, 102 (1975), 41. doi: 10.2307/1970972.

[2]

B. Campos, J. Martínez Alfaro and P. Vindel, Bifurcations of links of periodic orbits in non-singular Morse-Smale systems on $S^{3}$,, Nonlinearity, 10 (1997), 1339. doi: 10.1088/0951-7715/10/5/018.

[3]

B. Campos and P. Vindel, Non equivalence of NMS flows on $S^{3}$,, to be published in Acta Mathematica Bohemica., ().

[4]

B. Campos and P. Vindel, NMS flows on $S^{3}$ with no heteroclinic trajectories connecting saddle orbits,, to appear., ().

[5]

J. W. Morgan, Non-singular Morse-Smale flows on 3-dimensional manifolds,, Topology, 18 (1979), 41. doi: 10.1016/0040-9383(79)90013-2.

[6]

L. P. Shilnikov, A. L. Shilnikov, D. V. Turaev and L. O. Chua, Methods of qualitative theory in nonlinear dynamics, Part II,, World Scientific. Series on Nonlinear Science, 5 (1998), 393.

[7]

M. Wada, Closed orbits of non-singular Morse-Smale flows on $S^{3}$,, J. Math. Soc. Japan, 41 (1989), 405. doi: 10.2969/jmsj/04130405.

[8]

K. Yano, The homotopy class of non-singular Morse-Smale vector fields on 3-manifolds,, Invent. Math., 80 (1985), 435. doi: 10.1007/BF01388724.

[1]

E. Canalias, Josep J. Masdemont. Homoclinic and heteroclinic transfer trajectories between planar Lyapunov orbits in the sun-earth and earth-moon systems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (2) : 261-279. doi: 10.3934/dcds.2006.14.261

[2]

Fei Liu, Jaume Llibre, Xiang Zhang. Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1097-1111. doi: 10.3934/dcds.2011.29.1097

[3]

Robert W. Ghrist. Flows on $S^3$ supporting all links as orbits. Electronic Research Announcements, 1995, 1: 91-97.

[4]

Alain Jacquemard, Weber Flávio Pereira. On periodic orbits of polynomial relay systems. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 331-347. doi: 10.3934/dcds.2007.17.331

[5]

Wenjun Zhang, Bernd Krauskopf, Vivien Kirk. How to find a codimension-one heteroclinic cycle between two periodic orbits. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2825-2851. doi: 10.3934/dcds.2012.32.2825

[6]

Francesca Alessio, Carlo Carminati, Piero Montecchiari. Heteroclinic motions joining almost periodic solutions for a class of Lagrangian systems . Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 569-584. doi: 10.3934/dcds.1999.5.569

[7]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[8]

Răzvan M. Tudoran. On the control of stability of periodic orbits of completely integrable systems. Journal of Geometric Mechanics, 2015, 7 (1) : 109-124. doi: 10.3934/jgm.2015.7.109

[9]

Thorsten Hüls, Yongkui Zou. On computing heteroclinic trajectories of non-autonomous maps. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 79-99. doi: 10.3934/dcdsb.2012.17.79

[10]

Flaviano Battelli, Ken Palmer. Transversal periodic-to-periodic homoclinic orbits in singularly perturbed systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 367-387. doi: 10.3934/dcdsb.2010.14.367

[11]

Héctor E. Lomelí. Heteroclinic orbits and rotation sets for twist maps. Discrete & Continuous Dynamical Systems - A, 2006, 14 (2) : 343-354. doi: 10.3934/dcds.2006.14.343

[12]

Christopher K. R. T. Jones, Siu-Kei Tin. Generalized exchange lemmas and orbits heteroclinic to invariant manifolds. Discrete & Continuous Dynamical Systems - S, 2009, 2 (4) : 967-1023. doi: 10.3934/dcdss.2009.2.967

[13]

Victoriano Carmona, Emilio Freire, Soledad Fernández-García. Periodic orbits and invariant cones in three-dimensional piecewise linear systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 59-72. doi: 10.3934/dcds.2015.35.59

[14]

Juntao Sun, Jifeng Chu, Zhaosheng Feng. Homoclinic orbits for first order periodic Hamiltonian systems with spectrum point zero. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3807-3824. doi: 10.3934/dcds.2013.33.3807

[15]

B. Buffoni, F. Giannoni. Brake periodic orbits of prescribed Hamiltonian for indefinite Lagrangian systems. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 217-222. doi: 10.3934/dcds.1995.1.217

[16]

Gabriele Benedetti, Kai Zehmisch. On the existence of periodic orbits for magnetic systems on the two-sphere. Journal of Modern Dynamics, 2015, 9: 141-146. doi: 10.3934/jmd.2015.9.141

[17]

Armengol Gasull, Héctor Giacomini, Maite Grau. On the stability of periodic orbits for differential systems in $\mathbb{R}^n$. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2/3, September) : 495-509. doi: 10.3934/dcdsb.2008.10.495

[18]

Flaviano Battelli, Ken Palmer. Heteroclinic connections in singularly perturbed systems. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3/4, May) : 431-461. doi: 10.3934/dcdsb.2008.9.431

[19]

Tifei Qian, Zhihong Xia. Heteroclinic orbits and chaotic invariant sets for monotone twist maps. Discrete & Continuous Dynamical Systems - A, 2003, 9 (1) : 69-95. doi: 10.3934/dcds.2003.9.69

[20]

Daniel Wilczak. Abundance of heteroclinic and homoclinic orbits for the hyperchaotic Rössler system. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 1039-1055. doi: 10.3934/dcdsb.2009.11.1039

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]